Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 102, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2007, 2:45 PM CDT for Autauga County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 2:45 PM CDT (19:45 UTC)
- Expired
- May 11, 2007, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 111945 SVRBMX ALC001-112015- /O.NEW.KBMX.SV.W.0102.070511T1945Z-070511T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA... * UNTIL 315 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUTAUGAVILLE...OR 13 MILES WEST OF PRATTVILLE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULBERRY. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3243 8654 3260 8659 3257 8684 3239 8679 $$ 12/SIRMON
1 follow-up statement
000 WWUS54 KBMX 112002 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CDT FRI MAY 11 2007 ALC001-112015- /O.CON.KBMX.SV.W.0102.000000T0000Z-070511T2015Z/ AUTAUGA AL- 302 PM CDT FRI MAY 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL AUTAUGA COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 15 MILES WEST OF PRATTVILLE. THIS STORM WAS NEARLY STATIONARY. LAT...LON 3243 8654 3260 8659 3257 8684 3239 8679 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:40 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 11, 11:40 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT FRI MAY 11 2007 .UPDATE...TODAYS FORECAST AND AVIATION. && DISCUSSION... ONLY CLOUDS IN THE AREA ARE CURRENTLY IN EASTERN ALABAMA. A FEW ISOLATED SHOWERS HAVE BEGUN TO DEVELOP IN EXTREME NORTHERN ALABAMA. LOOK FOR THIS ACTIVITY TO BROADEN AS THE DAY PROGRESSES ALONG WITH THE HEATING OF THE DAY. TEMPERATURES IN THE UPPER 80S AND LOW 90S APPEAR TO BE ON TRACK THIS MORNING AND ONLY MADE A FEW MINOR TWEAKS TO HOURLY GRIDS. AS THE TEMPERATURES INCREASE THIS AFTERNOON...WET MICROBURSTS ARE POSSIBLE WITH STRONG GUSTY WINDS LIKELY...SMALL HAIL...AND LOCALIZED HEAVY RAINFALL. WILL CONTINUE TO INDICATE THIS IN THE HWO. THIS WILL BE MAINLY DIURNALLY DRIVEN AND IS EXPECTED TO DEVELOP BY 1 PM AND CONTINUE THROUGH AROUND 8 PM. THERE MAY BE A FEW SHOWERS DEVELOP BEFORE 1 PM BUT THESE WILL REMAIN WIDELY ISOLATED. UPDATES ARE ALREADY OUT. && .AVIATION...18Z TAF DISCUSSION. FORECASTED VFR CONDITIONS THE ENTIRE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...INITIATING NEAR THE NORTHERN TERMINAL LOCATIONS. THESE STORMS WILL FORM FROM THE HEATING OF THE DAY AND WILL PROPAGATE ALONG SMALLER LEFTOVER BOUNDARIES FROM YESTERDAYS CONVECTION AND NEW ONES INITIATED THIS AFTERNOON. STORMS THAT FORM WILL BE RATHER SLOW MOVING AND WILL BE CAPABLE OF WIND GUSTS UP TO 45 MPH. CONFIDENCE AND COVERAGE WAS TOO LOW TO MENTION BEYOND VCTS AT THIS TIME. CUMULUS CLOUDS WITH CEILINGS AROUND 5K ARE EXPECTED DURING THE HEATING OF THE DAY. AFTER SUNSET AND CONVECTION WINDS DOWN...SOME LEFT OVER CLOUDS AROUND 10K FEET ARE EXPECTED. WILL LIKELY SEE FOG DEVELOP AGAIN AT MOST SITES SO WILL ADD INTO THE FORECAST AROUND 12Z && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 16
Hazardous weather outlook, May 11, 2:01 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 201 PM CDT FRI MAY 11 2007 ALZ011>015-017>050-121903- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 201 PM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH... SMALL HAIL...AND PERIODS OF HEAVY RAINFALL. THESE STRONG STORMS WILL DEVELOP THROUGH AROUND 8 PM. THE STRONG STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY GENERALLY FROM 1 PM UNTIL 8 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE IN THE VICINITY OF THE FRONT. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND POSSIBLY SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 11, 1:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 124 PM CDT FRI MAY 11 2007 ALZ028-037-111915- CLAY-TALLAPOOSA- 124 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CLAY COUNTIES UNTIL 215 PM CDT... AT 119 PM CDT A STRONG NEARLY STATIONARY THUNDERSTORM WAS REPORTED 8 MILES NORTHWEST OF NEW SITE. THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, May 11, 2:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT FRI MAY 11 2007 ALZ029-111945- RANDOLPH- 207 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 245 PM CDT... AT 205 PM CDT A STRONG NEARLY STATIONARY THUNDERSTORM WAS REPORTED 11 MILES SOUTHWEST OF WEDOWEE. THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, May 11, 2:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 228 PM CDT FRI MAY 11 2007 ALZ041-112015- AUTAUGA- 228 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 315 PM CDT... AT 226 PM CDT A STRONG NEARLY STATIONARY THUNDERSTORM WAS REPORTED 5 MILES WEST OF BOOTH. THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.